# SDR CA000614032

- Difficulty date: June 12, 2000
- Submitted: January 22, 2001
- Operation: Air carrier
- Make and model: Boeing 727-27C
- Aircraft time: 70,277 hours
- Engine: Pwa JT8D7B
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Smoke
- Location: Nr 3
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) DURING CLIMBOUT FROM YOW AN ODOR SUSPECTED TO BE OF ENGINE FLUID ORIGIN WAS DETECTED IN THE PAX CABIN ALONG WITH A SLIGHT HAZE. THE AIRCRAFT RETURNED TO POINT OF DEPARTURE AND LANDED WITHOUT INCIDENT. INVESTIGATION REVEALED THE SOURCE OF THE PROBLEM WAS NR 3 ENGINE. THE DEFECT IS EXPECTED TO BE IDENTIFIED AT TEARDOWN AND WILL BE RELAYED WHEN AVAILABLE. TC: FOLLOW-UP / TEARDOWN REPORT EXPECTED FROM OPERATOR.
